Delayed adverse reactions to the parenteral administration of iodinated contrast media

Robert E. Egbert, Carlo N. De Cecco, U. Joseph Schoepf, Andrew D. McQuiston, Felix G. Meinel, Richard W Katzberg

Research output: Contribution to journalReview article

6 Scopus citations

Abstract

OBJECTIVE. This article presents an overview of delayed adverse reactions (DARs) to parenteral iodinated contrast media and discusses the clinical nature, risk factors, mechanisms, and potential economic implications of these DARs. CONCLUSION. DARs to contrast media are not rare but are often not recognized as being linked to contrast administration and may be falsely ascribed to other drugs. These side effects are problematic because the patient is usually without medical supervision.

Original languageEnglish (US)
Pages (from-to)1163-1170
Number of pages8
JournalAmerican Journal of Roentgenology
Volume203
Issue number6
DOIs
StatePublished - Dec 1 2014
Externally publishedYes

Keywords

  • Acute generalized exanthematous pustulosis
  • Angioneurotic edema
  • Cutaneous reactions
  • Delayed adverse drug reactions
  • Iodinated contrast media reactions

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Medicine(all)

Fingerprint Dive into the research topics of 'Delayed adverse reactions to the parenteral administration of iodinated contrast media'. Together they form a unique fingerprint.

  • Cite this

    Egbert, R. E., De Cecco, C. N., Schoepf, U. J., McQuiston, A. D., Meinel, F. G., & Katzberg, R. W. (2014). Delayed adverse reactions to the parenteral administration of iodinated contrast media. American Journal of Roentgenology, 203(6), 1163-1170. https://doi.org/10.2214/AJR.13.12310